Posted by Cindy on March 28, 1999, at 18:17:04
In reply to Re: To: Mark, Thanks, posted by Matt on March 28, 1999, at 6:03:35
> I'd be quite wary of Ritalin and Dededrine, but Wellbutrin may be a good bet. Prozac also is fairly activating.
> I was totally zonked when I was on Celexa and Remeron. In fact, I also was sleeping 14 hours a day, and this wasn't due to my depression. After a few weeks on the Celexa I felt less sedated on it. I've found Celexa to be quite "Paxil-like" in its effects on me, and Remeron is a very sedating antidepressant.
> If you have comorbid anxiety, you may want to stay away from Wellbutrin and give Prozac a shot.
> Another thing to keep in mind is that the fact that you lack energy in itself doesn't imply that you should seek out a more activating antidepressant. This doesn't mean that you shouldn't modify what you're on now if it's causing you to sleep for most of the day, of course. But depression quite often causes exhaustion (I know!), and many people find that once the depression lifts, their energy returns, even if they're on an antidepressant that is a more "sedating" antidepressant.
> Good luck with things. :)
Thank you for your advice. I would like your opinion on these issues. I was placed on prozac 20 mg. and remeron 15 mg. when I first went to the doctor about 3 months ago. After two week when I went back to the doctor he ask how I was feeling and I told him no different. He simply replied that the prozac should have caused me to feel better by now. Then he placed me on Serzone I started out at 50 mg. and worked my way up to 300 mg. within a 2 week period. I also continued remeron and now was on 30 mg. I went back for a office visit and he wanted to know how I was feeling I said no difference except I was having some panic attacks. My B/P was high and he said it was the serzone. So he took me off the serzone and placed me on celexa 20 mg. and remeron 30 mg. I am going on my third week with these medications. I am starting to feel somewhat better and I can tell my concentration is better. The only bad thing is I am still sleeping all the time. Do you think maybe I should have been on the prozac longer then 2 weeks or is that enough time to see if the medication will work. Should I stay on these medication and ask him to add a stimulant. I really just don't know what to do any advice I would appreciate it. I have only been Dx. with clinical depression.